MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the non-preloaded intraocular lens (iol) was wasted, vitrectomy was performed.There was patient contact.It was noted that the lens was not removed in a secondary procedure.The lens is not available to be returned.No further information was provided.Through follow up, it was learned that wasted meant the surgeon noted a haptic broke while in the injector.There was a loading issue.It was unknown if there was patient contact or the extent of patient contact.All that was provided was lens was not inserted.It was unknown if the vitrectomy was performed prior to patient contact or after patient contact.It was unknown if there was patient injury.A different lens was inserted.The lens is not available for return.No other information is available.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/asked but unavailable (asku).Section d6a: if implanted; give date: unknown/not provided.Section d6b: if explanted; give date: unknown/not provided.Section e1: first/given name: unknown/not provided.Only initial of first name was provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21233825
Report Number3012236936-2025-000020
Device Sequence Number8603240
Product Code HQL
UDI-Device Identifier05050474514157
UDI-Public(01)05050474514157(17)280307
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown